Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Prone to UTI. Nauseated, irritated urethra, lower back pain, anxiety. On ciprofloxacin. Suggest?

Hello. I am a 22 year old married woman. I have been prone to UTI s since I was a child. I ve had three in the past four months. I have one right now that is unlike any I ve had before. My lower back aches, a constant feeling of an urgency to urinate with no relief, nausea , I will get hot/ cold , no burning when I urinate but my urethra constantly feels irritated. I went to the E.R. on 03/17 which showed bacteria in my urine and they gave me cephalexin . I was taking the cephalexin until yesterday, when at my follow up dr appointment I was switched to ciprofloxacin . The dr I seen yesterday submitted my urine for a culture test and is referring me to a urologist , but she told me to expect at least a two week wait before I can see the urologist. My symptoms seem to be MUCH worse at night and an hour or so after I wake up they subside but never got away. Please help! I don t know what s wrong with me, antibiotics aren t helping. I ve been drinking tons of water, avoiding caffeine, no sexual activity, drinking sugar-free cranberry juice. I am starting to get anxiety over this because I never feel relief. I just want to know what is wrong and how I can fix it. Thanks in advance!
Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  326
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Urologist 's  Response
Jul 2016
Thanks for your query.Based on the facts that you have posted it appears that you have urgency of urination with tendency to have UTI very frequently.

You have been taking antibiotics since a long time but gas with very poor and unsatisfactory results
Considering the chronic nature of your problem and poor results with antibiotics I personally think that you have Over Active Bladder Syndrome.
You can have atrial of drugs antimuscarinics like (Solifenacin or Darifenacin) after consulting your family physician.He will help you to guide about dosage and timing of the drug to be taken.
Answered: Sun, 7 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor